MAUDE Adverse Event Report: BIOMET 3I; DENTAL ABUTMENT

BIOMET 3I; DENTAL ABUTMENT
Lot Number 1258238
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when attempting to place the abutment in the patient's mouth, the abutment would not engage with the implant, it kept spinning.The implant was removed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Additional information was received.The implant was not removed and a new abutment was placed.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: h6: type of investigation codes were added: 4109, 4111 and 3331.H6: investigation findings code was added: 213.H6: investigation conclusions code was added: 4315.H10: narrative/data was updated.Zimvie received one (1) teeha553, (tsv bellatek encode emergence healing abutment 5.7mm(d) 5.7mm(p) 3mm(h)) for evaluation.A visual evaluation and a functional test was performed, the abutment had signs of use.The abutment measurements matched prints.The connection type of the teeha553 is intended for zimmer implants only.The abutment seated correctly with an in-house zimmer implant as intended.Dhr review was completed for the subject lot number 1258238.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1258238 for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was missing or confusing labeling or the clinician placed a healing abutment and screw in a patient with patient factors incompatible with proper soft tissue healing (e.G.Poor patient hygiene, periodontal issues, pre-existing medical conditions).However, during product evaluation it was confirmed that the abutment seated with a zimmer implant as intended.Therefore, based on the available information, device malfunction did not occur.The customer used a zimmer abutment with a biomet implant.The reported event was not confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.The following sections are being reported: b4: date of this report was updated.D4: lot number was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H10: narrative/data was updated.
 
Event or Problem Description
No additional event information at the time of this report.

Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16784215
Report Number0001038806-2023-00791
Device Sequence Number19680635
Product Code DZE
UDI-Device Identifier00844868045939
UDI-Public(01)00844868045939(17)271024(10)1258238
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Lot Number1258238
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/04/2023
04/04/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date09/29/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT-SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic